Format

Send to

Choose Destination
Ann Neurol. 2002 Jun;51(6):771-4.

Human herpesvirus 6 encephalitis associated with hypersensitivity syndrome.

Author information

1
Department of Neurology, School of Medicine, Fukuoka University, 7-45-1 Nanakuma, Johnan-ku, Fukuoka, Japan 814-0180.

Abstract

Hypersensitivity syndrome, a serious systematic reaction to a limited number of drugs, is associated with the reactivation of human herpesvirus 6. A 56-year-old man developed acute limbic encephalitis followed by multiple organ failure during the course of toxic dermatitis induced by aromatic anticonvulsants. The clinical features of skin eruptions, high fever, eosinophilia, and atypical lymphocytosis were compatible with drug hypersensitivity syndrome. The patient showed seroconversion for human herpesvirus 6, and polymerase chain reaction detected human herpesvirus 6 DNA in the cerebrospinal fluid. To our knowledge, this is the first report of human herpesvirus 6 encephalitis associated with hypersensitivity syndrome.

PMID:
12112085
DOI:
10.1002/ana.10194
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center